MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEMROD S/T 8MM *EA; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RIGIDFIX FEMROD S/T 8MM *EA; BONENAIL GUIDEWIRE
Catalog Number 213708
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4)-incomplete.The lot number is currently unavailable.The complaint device was received and inspected.Visual observation indicates the thumbscrew was broken confirming this complaint.The femoral rod is stuck inside the guide frame and cannot be separated.It is possible that the screw was excessively tightened on the guide frame causing fatigue and eventually breaking it.The device appears to be old and worn and thus it is also a possibility that this failure was a result of worn components.Furthermore, no lot number was supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported by the sales rep that during an anterior cruciate ligament acl reconstruction surgical procedure, after removing the soft tissue u-shaped guide from the patient's knee, the tech in the back table tried to unscrew the 8mm rod from the soft tissue guide and the bolt that holds both guides together broke off; leaving the 8mm guide attached to the soft tissue guide.Tourniquet time was not affected from the norm.The guide was no longer needed during that case.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8266721
Report Number1221934-2018-52811
Device Sequence Number16600754
Product Code FZX
UDI-Device Identifier10886705003020
UDI-Public10886705003020
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213708
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2016
Initial Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1